Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 38, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 2, 2000, 8:19 PM EDT for James City County, Virginia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 8:19 PM EDT (00:19 UTC)
- Expired
- Sep 2, 2000, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County James City County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 030020 FFWAKQ VAC095-030115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 819 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... JAMES CITY COUNTY IN SOUTHEAST VIRGINIA * UNTIL 915 PM EDT * AT 809 PM EDT...THE PUBLIC REPORTED 2 INCHES OF RAIN IN 23 MINUTES IN JAMES CITY COUNTY. THUNDERSTORMS WITH VERY HEAVY ARE LOCATED NEAR HOLDCROFT...MOVING NORTHEAST AT 15 TO 20 MPH. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN PER HOUR WITH THIS STORM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...TOANO AND YORK RIVER STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT T%O ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:20 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Sep 2, 3:20 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 320 PM EDT SAT SEP 2 2000 DISCN: NOT MUCH CHANGE THRU LABOR DAY WITH CONTINUED TROPICAL AIRMASS ADVECTING UP INTO REGION. WILL GO LIKELY POPS (60 OR 70) TNGT INLAND/PIEDMONT AREAS...AND 50 POPS FM MD/VA ERN SHR DWN INTO CSTL NE NC. ON SUN...MC OR VC WITH 60 POPS ALNG AND W OF I95 AND 50 POPS ELSEWHERE. FOR NOW WILL GO HI CHC (50) EVERYWHERE SUN NGT AND MON...AS COLD FRNT SLOWLY STARTS TO APPROACH FM THE N. RAIN MAY BE HEAVY AT TIMES THROUGHOUT THE PERIOD DUE TO CONTINUED JUICY AIRMASS. DO NOT THINK FRNT DROPS S OF CWA UNTIL SOMETIME TUE. SO...WILL KEEP CHC FOR SHRAS/TSRAS EVERYWHERE ON TUE IN EXTENDED. HI PRES BLDS DWN IN FOR WED AND THU. FCSTID = 32 RIC 72 83 71 83 / 70 60 50 50 ORF 75 86 74 85 / 50 50 50 50 ECG 74 86 73 85 / 50 50 50 50 SBY 72 85 73 84 / 50 50 50 50 FVX 72 83 71 83 / 70 60 50 50 AKQ 74 85 73 84 / 60 50 50 50 PHF 74 84 73 84 / 60 50 50 50 OXB 71 81 72 81 / 50 50 50 50 .AKQ... MD...NONE. NC...NONE. VA...NONE. GINGRICH
In the hours before
Local storm report, Sep 2, 7:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
740 PM EDT SAT SEP 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM DELMAR MD FLOODING.
09/02/00 WICOMICO 1 FT OF WATER COVERING
PORTIONS OF EAST LINE
ROAD NEAR RT] 13 JUST
SOUTH OF DELMAR.
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:08 PM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex | 67 min |
| Sep 2, 11:35 PM EDT | Flash Flood Warning | AKQ | Amelia, Powhatan | 115 min |
| Sep 3, 1:43 AM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, City of Emporia | 2 hr |
| Sep 3, 7:53 PM EDT | Flash Flood Warning | AKQ | Greensville, Sussex | 67 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.